Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Sep 6, 2021, 8:49 PM EDT for Palm Beach County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2021, 8:49 PM EDT (00:49 UTC)
- Expired
- Sep 6, 2021, 9:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Miami, FL
- Hail
- 0.25 in
- Wind
- 40
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 130 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 0.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 266 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1340 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
215
WWUS82 KMFL 070049
SPSMFL
Special Weather Statement
National Weather Service Miami FL
849 PM EDT Mon Sep 6 2021
FLZ067-068-168-070115-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
849 PM EDT Mon Sep 6 2021
...Strong thunderstorms will impact portions of northeastern Palm
Beach County through 915 PM EDT...
At 849 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from Tequesta to Downtown
West Palm Beach to Lantana. Movement was east at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
West Palm Beach, Boynton Beach, Wellington, Jupiter, Palm Beach
Gardens, Lake Worth, Riviera Beach, Palm Beach, Tequesta, Juno Beach,
Ocean Ridge, Greenacres, Royal Palm Beach, Palm Springs, North Palm
Beach, Lantana, Lake Park, Atlantis, Haverhill and Cloud Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2651 8003 2647 8020 2669 8027 2696 8021
2696 8014 2697 8014 2697 8003
TIME...MOT...LOC 0049Z 252DEG 10KT 2696 8010 2673 8006 2659 8007
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
SBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 6, 7:40 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Sep 6, 7:40 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Miami FL 740 PM EDT Mon Sep 6 2021 .AVIATION(00Z TAFS)... VFR conditions are expected to prevail through the forecast period, however brief periods of SHRA/TSRA may impacts the eastern terminals through about 01-02Z. Affected locations may experience temporary CIG/VIS reductions. Inland moving Atlantic sea-breeze is currently allowing for SE winds around 05-10 kt over the east coast, however winds should become light and variable overnight tonight. A similar pattern appears in store for tomorrow, with convection beginning around 16-18Z and waning around 23-01Z. && .UPDATE... Convection initiated later than previous days, and with thunderstorms developing on the back side of an inland moving Atlantic sea-breeze, locally high rainfall totals of 2-3 inches have been observed in a few locations including Kendall Lakes and the Redlands. A few storms presently linger over the interior, however with the decrease of instability and forcing mechanisms, convection will likely wane within the next 1-2 hours. Therefore expect mostly dry conditions for most metropolitan areas to round out Labor Day. && .PREV DISCUSSION... (Issued 329 PM EDT Mon Sep 6 2021) SHORT TERM (Tonight through Tuesday)... As the trough to our north weakens and dissipates, a slug of slightly drier air ahead of an approaching surge of tropical moisture had moved into peninsular Florida. Aloft, a trough continues to linger over the eastern two-thirds of the United States which has kept the pattern relatively unsettled and this trend will continue through the end of Tuesday. As the disturbance from the Yucatan emerges into the Gulf, some moisture could approach the region which allow for some additional shower and storm chances. The emergence of a bit more southerly component to the flow could allow for the convective focus to shift a bit more inland compared to previous days but with higher coverage overall due to the influx in moisture. Temperatures will remain in the upper 80s to lower 90s for the most part though some isolated patches could reach the mid 90s if they stay cloud-free longer into the day. The concern for strong storms will remain with the impacts from strong wind gusts, frequent lightning activity, and localized flooding from heavy rain remaining in through Tuesday. LONG TERM (Tuesday Night through Monday)... Through the remainder of the workweek and into the weekend, ridging aloft will build over the northern Caribbean placing a somewhat more active southwesterly flow over the Florida Peninsula. At the surface, high pressure will continue to nose in from the western Atlantic, which should transition surface wind to a more southeasterly direction, albeit a very light flow regime. The overall diurnal summerlike convective pattern will persist with only minor changes day to day. The best rain chances will be across the interior, but a nonzero rain chance along the coast will be possible if earlier development takes place along the sea/gulf breeze. Looking to our west a weak tropical disturbance is forecast to get caught up in the aforementioned southwesterly flow and then become entangled with a weak stationary frontal boundary along the I-10 corridor in northern Florida sometime mid to late week. Globals suggest most of the rainfall will be north of our region, but there could be some enhancement to the daily convection especially along and north of Alligator Alley. The GFS seems to be a bit more bullish with QPF/POPs, especially Wednesday PM through Thursday AM. Decided to introduce mentionable POPs during this time to compensate for the wetter GFS, but kept confidence on the lower end to blend with the drier GEM and ECMWF. Going into the weekend the H5 ridge begins to build over the region (~593dam), which should keep temperatures at or slightly above average for (then) mid September. With the light low level flow, more sea breeze induced showers and storms can be expected, but perhaps coverage may be slightly lower given the subsidence aloft with the ridge. && MARINE... A light to moderate west-southwesterly flow continues over the Gulf coastal waters, while a more southerly weak wind will return across the Atlantic coastal waters. Generally benign marine conditions continue through the beginning of the work week, outside of shower and thunderstorm activity. A minor east swell from Hurricane Larry remains in model solutions, which seems to reach the Palm Beach and Broward coastal waters by late tomorrow with increasing hazardous conditions over the offshore waters. && .PRELIMINARY POINT TEMPS/POPS... Miami 76 91 77 92 / 40 50 10 50 West Kendall 75 92 75 92 / 30 50 10 40 Opa-Locka 75 92 76 92 / 40 50 10 50 Homestead 75 90 75 90 / 30 50 10 40 Fort Lauderdale 77 90 77 90 / 40 50 10 50 N Ft Lauderdale 76 90 78 91 / 30 50 10 50 Pembroke Pines 75 91 75 91 / 40 50 10 50 West Palm Beach 75 91 75 92 / 30 50 10 50 Boca Raton 75 90 76 91 / 30 50 10 50 Naples 77 90 77 90 / 10 50 10 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...Bhatti Tonight/Tuesday and Marine...RAG Tuesday Night through Monday...Frye Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Sep 6, 4:18 PM EDT, 4 hours 31 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 418 PM EDT Mon Sep 6 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 071430- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 418 PM EDT Mon Sep 6 2021 ...A Few Thunderstorms Possible Through The Overnight Hours... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Thunderstorms: scattered showers and thunderstorms this afternoon and early evening, favoring the interior and east coast. Main hazards will be lightning, localized flooding, and gusty winds. Flooding: Localized flooding from repeated rounds of showers and storms will be possible along the east coast metro areas through this evening. Waterspouts: A few waterspouts are possible with showers and storms, mainly over the Atlantic waters. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Scattered showers and thunderstorms will continue through the rest of the forecast period with locally gusty winds, frequent lightning, and heavy rainfall leading to possible localized flooding. Swell arriving into the Atlantic waters from Hurricane Larry by midweek could create hazardous conditions for small craft. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Sep 6, 6:06 PM EDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Miami FL
606 PM EDT Mon Sep 6 2021
FLZ073-074-173-174-062245-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
606 PM EDT Mon Sep 6 2021
...A strong thunderstorm will impact portions of central Miami-Dade
County through 645 PM EDT...
At 605 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near The Redland, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Homestead, Coral Gables, South Miami, Homestead Miami Speedway, Black
Point, Homestead General Airport, The Redland, Kendall, Pinecrest,
Florida City, Homestead Base, Naranja, Glenvar Heights, Richmond
West, Richmond Heights, Country Walk, Kendale Lakes, Leisure City,
Palmetto Bay and Cutler Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2528 8082 2577 8061 2572 8026 2530 8039
2529 8040 2529 8039 2528 8041 2528 8040
2527 8040 2527 8042
TIME...MOT...LOC 2205Z 257DEG 10KT 2557 8055
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SPMSpecial weather statement, Sep 6, 6:40 PM EDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Miami FL
640 PM EDT Mon Sep 6 2021
FLZ073-074-173-174-062330-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
640 PM EDT Mon Sep 6 2021
...A strong thunderstorm will impact portions of central Miami-Dade
County through 730 PM EDT...
At 640 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Naranja, or near Homestead, moving
southeast at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Homestead, Homestead Miami Speedway, Black Point, Homestead General
Airport, The Redland, Kendall, Pinecrest, Florida City, Homestead
Base, Naranja, Richmond West, Richmond Heights, Country Walk, Leisure
City, Palmetto Bay, Cutler Bay, Zoo Miami, Goulds, West Perrine and
Princeton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2560 8071 2566 8034 2553 8019 2541 8039
2537 8059 2545 8069
TIME...MOT...LOC 2240Z 303DEG 7KT 2551 8042
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SPMSpecial weather statement, Sep 6, 7:34 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Miami FL
734 PM EDT Mon Sep 6 2021
FLZ066>068-070>073-075-168-070000-
Inland Broward County FL-Hendry FL-Coastal Palm Beach County FL-
Inland Collier County FL-Mainland Monroe FL-Metro Broward County FL-
Inland Palm Beach County FL-Inland Miami-Dade County FL-
Metro Palm Beach County FL-
734 PM EDT Mon Sep 6 2021
...A strong thunderstorm will impact portions of southeastern
Collier, north central Mainland Monroe, northern Miami-Dade,
southeastern Hendry, Broward and Palm Beach Counties through 800 PM
EDT...
At 734 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Miccosukee Indian Reservation, or 35
miles east of Ave Maria. This storm was nearly stationary.
Additional strong thunderstorms are located elsewhere across
interior South Florida.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pembroke Pines, Miramar, Coral Springs, West Palm Beach, Sunrise,
Wellington, Jupiter, Palm Beach Gardens, Belle Glade, South Bay,
Weston, Greenacres, Royal Palm Beach, Parkland, Loxahatchee NWR,
Belle Glade Camp, Golden Lakes, Holey Land Wildlife Refuge, North
County Airport and Loxahatchee Groves.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2658 8016 2632 8027 2590 8046 2575 8107
2607 8124 2696 8049 2696 8014 2697 8014
2697 8013
TIME...MOT...LOC 2334Z 250DEG 4KT 2614 8090
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
SPMSpecial weather statement, Sep 6, 8:08 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Miami FL
808 PM EDT Mon Sep 6 2021
FLZ067-068-168-070045-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
808 PM EDT Mon Sep 6 2021
...A strong thunderstorm will impact portions of eastern Palm Beach
County through 845 PM EDT...
At 808 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Wellington, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
West Palm Beach, Boynton Beach, Wellington, Palm Beach Gardens, Lake
Worth, Palm Beach, Ocean Ridge, Greenacres, Royal Palm Beach, Palm
Springs, Lantana, Atlantis, Haverhill, Cloud Lake, Palm Beach
International Airport, Village Of Golf, Golden Lakes, North County
Airport, Loxahatchee Groves and Gun Club Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2641 8024 2661 8037 2688 8021 2657 7999
TIME...MOT...LOC 0008Z 232DEG 14KT 2660 8024
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SBSpecial weather statement, Sep 6, 8:27 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Miami FL
827 PM EDT Mon Sep 6 2021
FLZ067-068-168-070100-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
827 PM EDT Mon Sep 6 2021
...A strong thunderstorm will impact portions of northeastern Palm
Beach County through 900 PM EDT...
At 827 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Wellington, moving northeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
West Palm Beach, Boynton Beach, Wellington, Palm Beach Gardens, Lake
Worth, Riviera Beach, Palm Beach, Ocean Ridge, Greenacres, Royal Palm
Beach, Palm Springs, Lantana, Atlantis, Haverhill, Cloud Lake, Palm
Beach International Airport, Village Of Golf, Golden Lakes, North
County Airport and Loxahatchee Groves.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2644 8016 2653 8027 2664 8038 2692 8022
2661 7997
TIME...MOT...LOC 0027Z 237DEG 12KT 2663 8020
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
SBSpecial weather statement, Sep 6, 8:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
849 PM EDT Mon Sep 6 2021
FLZ067-068-168-070115-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
849 PM EDT Mon Sep 6 2021
...Strong thunderstorms will impact portions of northeastern Palm
Beach County through 915 PM EDT...
At 849 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from Tequesta to Downtown
West Palm Beach to Lantana. Movement was east at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
West Palm Beach, Boynton Beach, Wellington, Jupiter, Palm Beach
Gardens, Lake Worth, Riviera Beach, Palm Beach, Tequesta, Juno Beach,
Ocean Ridge, Greenacres, Royal Palm Beach, Palm Springs, North Palm
Beach, Lantana, Lake Park, Atlantis, Haverhill and Cloud Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2651 8003 2647 8020 2669 8027 2696 8021
2696 8014 2697 8014 2697 8003
TIME...MOT...LOC 0049Z 252DEG 10KT 2696 8010 2673 8006 2659 8007
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SBThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 8:08 PM EDT | Special Weather Statement | MFL | Palm Beach | 37 min |
| Sep 6, 8:27 PM EDT | Special Weather Statement | MFL | Palm Beach | 33 min |
| Sep 6, 8:55 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 2 hr |
| Sep 7, 2:45 PM EDT | Special Weather Statement | MFL | Palm Beach | 30 min |
| Sep 7, 3:13 PM EDT | Special Weather Statement | MFL | Palm Beach | 32 min |
| Sep 7, 3:45 PM EDT | Special Weather Statement | MFL | Palm Beach | 30 min |
| Sep 7, 3:54 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 111 min |
| Sep 7, 4:43 PM EDT | Special Weather Statement | MFL | Broward | 32 min |
| Sep 7, 5:16 PM EDT | Special Weather Statement | MFL | Broward | 29 min |
| Sep 7, 5:36 PM EDT | Special Weather Statement | MFL | Glades | 24 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.